Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 16, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 2, 2025, 6:37 PM EDT for Jenkins County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2025, 6:37 PM EDT (22:37 UTC)
- Expired
- Apr 2, 2025, 7:02 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:37 PM EDT, 3 hours earlier.
Area forecast discussion, Apr 2, 3:37 PM EDT, 3 hours before
Area Forecast Discussion National Weather Service Charleston SC 337 PM EDT Wed Apr 2 2025 .SYNOPSIS... Strong Atlantic high pressure will prevail into this weekend, then a cold front will move through Monday. High pressure will then rebuild. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Afternoon composite analysis reveals a nearly stalled boundary arcing through E/SE Georgia into the Atlantic and weakening inverted surface trough extending up through the outer coastal waters. SPC mesoanalysis shows 1500-2500 J/Kg MLCAPE across the region, highest across inland SE Georgia. Isolated showers have popped across the local forecast area this afternoon, particularly across southeast South Carolina. Further south, some semblance of a sea breeze boundary is pressing inland through far southeast Georgia (JAX CWA) where there is a small cluster of showers/storms moving northward. Rest of this afternoon: Isolated to scattered showers and some thunderstorms remain possible heading into the evening, especially across the Charleston tri-county area as well as inland southeast Georgia well west of the I-95 corridor. Highest pops were maintained for those areas. Severe weather potential still appears on the lower side. But given decent DCAPE values across southeast Georgia (in excess of 1000 J/Kg) and at least some modest stronger winds aloft, gusty wind potential cannot be ruled out. Tonight: With the loss of diurnal heating and the lack of forcing, showers and t-storms will quickly fade during the early and middle evening hours, and the rest of the night will be rainfree. The mid level ridge slowly starts expanding west and northwest, and heights locally begin a slow climb, while a large region of Atlantic high pressure encompasses the local counties. While there could be a little fog where earlier rain occurs, given 15-20 kt of 1000 mb geostrophic winds, fog potential appears much lower tonight compared to last night. Low temperatures in the middle to upper 60s anticipated, a good 15 degrees above climo values. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... Deep layered ridging over the Eastern United States and western Atlantic will maintain dry weather and above normal temperatures. A prevailing southerly flow will help enhance the afternoon sea breeze each day, so locations closer to the coast will remain considerably cooler than places farther inland. Highs inland will reach the mid to upper 80s each day, with a few readings in the lower 90s possible closer to the Central Savannah River Area (CSRA). && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Ridging will continue through Sunday, then a longwave trough will sweep east Monday, pushing a strong cold front through the area. Fairly widespread showers and thunderstorms expected Monday, then temps cool down considerably for Tuesday and Wednesday. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... KCHS/KJZI/KSAV: MVFR cigs linger across the region, although cigs should further lift into the low VFR range in the next hour or two. A few showers are also popping across the area and could impact the terminals through the afternoon...particularly across the KCHS and KJZI terminal sites...along with a low end chance for TSRA. Also, gustier south-southeasterly winds continue through the afternoon with gusts running 17 to 22 knots. Shower activity and gustiness ends this evening. Another period of low (MVFR-IFR) ceilings is possible again late this evening and overnight followed by slowly improving conditions Thursday morning. Extended Aviation Outlook: Nighttime ceiling restrictions possible Thursday night. && .MARINE... Tonight: High pressure across Bermuda will continue to dominate with increasing south to southeasterly flow across the coastal waters. Winds of 10 to 15 knots will be common with some higher gusts, while seas build into the 3 to 5 foot range. Rip Currents: A modest onshore wind, and swells around 3 feet every 10 seconds, will result in a Moderate Risk of Rip Currents at all beaches into early evening. Fairly quiet marine conditions expected Thursday through Saturday. Southerly flow will strengthen Saturday into Sunday as an upper trough approaches from the west. 6 ft seas could encroach on the outer portions of the offshore GA and nearshore SC waters. Sunday and Sunday night we could see 25 kt wind gusts in the Charleston nearshore waters and Charleston Harbor, so Small Craft Advisories cannot be ruled out. && .CLIMATE... Record High Temperatures: April 5: KSAV: 90/1988 April 6: KSAV: 90/1967 Record High Minimum Temperatures: April 3: KCHS: 67/2012 KCXM: 68/2012 KSAV: 68/2012 April 4: KCHS: 70/1974 KCXM: 69/1974 KSAV: 69/1974 April 5: KCHS: 65/2017 KCXM: 67/2023 KSAV: 66/1957 April 6: KCHS: 68/2023 KSAV: 68/2023 && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...Adam SHORT TERM...JRL LONG TERM...JRL AVIATION...Adam/JRL MARINE...Adam/JRL
Hazardous weather outlook, Apr 2, 3:34 PM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 334 PM EDT Wed Apr 2 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-031945- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 334 PM EDT Wed Apr 2 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Rip Current .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Severe Thunderstorm && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, Apr 2, 6:22 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Charleston SC
622 PM EDT Wed Apr 2 2025
GAZ087-022245-
Jenkins GA-
622 PM EDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT JENKINS COUNTY UNTIL 645 PM
EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Herndon, moving north at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Herndon, Rogers and Birdsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
&&
LAT...LON 3266 8208 3282 8215 3288 8212 3292 8208
3292 8197
TIME...MOT...LOC 2221Z 196DEG 37KT 3273 8217
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:55 PM EDT | Dense Fog Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 9 hr |
| Apr 2, 6:22 PM EDT | Special Weather Statement | CHS | Jenkins | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.